Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

August 1, 2021Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 1, 2021, 10:09 AM CDT for Monroe County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 10:09 AM CDT (15:09 UTC)
Expired
Aug 1, 2021, 10:45 AM CDT
In force
36 min
Issued by
NWS Memphis, TN

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 16 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS84 KMEG 011509
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
1009 AM CDT Sun Aug 1 2021
 
MSZ017-024-011545-
Itawamba MS-Monroe MS-
1009 AM CDT Sun Aug 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 AM CDT
FOR...

South central Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...

At 1009 AM CDT...a strong thunderstorm producing winds in excess of
30 mph was located over Smithville, or 7 miles northeast of Amory,
moving southeast at 35 mph.

Very heavy rain is also possible with this thunderstorm.

People in south central Itawamba and northeastern Monroe Counties
should monitor this storm closely.

LAT...LON 3403 8856 3421 8840 3410 8820 3378 8825
TIME...MOT...LOC 1509Z 303DEG 31KT 3405 8838 

$$

SWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:30 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 1, 6:30 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
630 AM CDT Sun Aug 1 2021

.UPDATE...

Updated for the 12Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 406 AM CDT Sun Aug 1 2021/

DISCUSSION...
Showers and storms are ongoing across the Mid South this morning
as a front is draped over the region. This front will continue to
serve focus for showers and storms today. The front will push
south of the area by tonight and we will finally catch a break
from the heat. There still is a heat advisory for portions of
north Mississippi today, but this should be the last day for heat
advisories. The aforementioned front will move through and
temperatures behind that front will give us high temps in the 80s
instead of the mid to upper 90s we have been seeing this past
week...a welcomed change. With that being said...we still have to
get through today where a few strong storms could occur as the
front moves through. Gusty winds and heavy rain will be the main
threats today. Tuesday through Thursday looks to be a beautiful stretch of
weather for the region, as an upper low remains overhead. Expect
highs in the mid 80s, low humidity, no rain, and north winds. Rain
chances will remain low through most of the week. Return flow and upper
level ridging return to the region next weekend. This will bring
the return of summer conditions. Expect increasing humidity and
highs in the 90s.

&&

.AVIATION...
12Z TAF cycle

Current area of thunderstorms extends across northeast Arkansas
through west Tennessee and into northeast Mississippi will
continue to sag slowly south this morning. Current VFR conditions
ahead of these thunderstorms will end later this morning with
IFR/MVFR ceilings expected. As thunderstorms drop out of the Mid-
South this afternoon, VFR conditions will return. Winds will be
mainly from the northeast at 5 to 10 knots for much of the
forecast period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
     for Calhoun-Chickasaw-Coahoma-Monroe-Quitman-Tallahatchie-
     Yalobusha.

TN...None.
&&
Hazardous weather outlook, Aug 1, 4:12 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
412 AM CDT Sun Aug 1 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-021115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
412 AM CDT Sun Aug 1 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms will be possible today. Gusty winds
and heavy rainfall will be the main threats.

A heat advisory has been issued for portions of north Mississippi,
mainly south of a line from Tunica to Oxford to Tupelo for heat
index values between 105 to 108 degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Aug 1, 9:48 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
948 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     HOLLAND                 36.06N  89.87W
07/31/2021                   PEMISCOT           MO   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS SOUTHERN PART OF PEMISCOT
            COUNTY.

&&

AC3
Local storm report, Aug 1, 9:52 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND DMG     BLUE GOOSE              35.70N  88.58W
07/31/2021                   HENDERSON          TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.

&&

AC3
Local storm report, Aug 1, 9:53 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
953 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND DMG     BLUE GOOSE              35.70N  88.58W
07/31/2021                   HENDERSON          TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.

&&

CORRECTED EVENT TIME

AC3
Local storm report, Aug 1, 9:56 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     LEXINGTON               35.65N  88.39W
07/31/2021                   HENDERSON          TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN AND AROUND CITY OF LEXINGTON.

&&

AC3
Local storm report, Aug 1, 10:02 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND DMG     4 NW DYERSBURG          36.08N  89.43W
07/31/2021                   DYER               TN   PUBLIC

            TREE ON POWER LINES ON RAMBO ROAD.

&&

AC3
Special weather statement, Aug 1, 10:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1009 AM CDT Sun Aug 1 2021

MSZ017-024-011545-
Itawamba MS-Monroe MS-
1009 AM CDT Sun Aug 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 AM CDT
FOR...

South central Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...

At 1009 AM CDT...a strong thunderstorm producing winds in excess of
30 mph was located over Smithville, or 7 miles northeast of Amory,
moving southeast at 35 mph.

Very heavy rain is also possible with this thunderstorm.

People in south central Itawamba and northeastern Monroe Counties
should monitor this storm closely.

LAT...LON 3403 8856 3421 8840 3410 8820 3378 8825
TIME...MOT...LOC 1509Z 303DEG 31KT 3405 8838

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:33 AM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tishomingo57 min
Aug 1, 9:30 AM CDTSpecial Weather StatementMEGCalhoun45 min
Aug 1, 9:33 AM CDTSpecial Weather StatementMEGMonroe27 min
Aug 1, 5:51 PM CDTSpecial Weather StatementMEGCalhoun24 min
Aug 1, 6:35 PM CDTSpecial Weather StatementMEGMonroe25 min
Aug 1, 6:39 PM CDTSpecial Weather StatementMEGChickasaw36 min
Jul 31, 8:40 PM CDTSpecial Weather StatementMEGLake35 min
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningMEGLauderdale48 min
Jul 31, 9:09 PM CDTSpecial Weather StatementMEGHenry, Weakley36 min
Jul 31, 9:26 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale49 min
Jul 31, 9:44 PM CDTSpecial Weather StatementMEGLauderdale31 min
Jul 31, 9:58 PM CDTSpecial Weather StatementMEGCrockett32 min
Jul 31, 10:05 PM CDTSpecial Weather StatementMEGGibson25 min
Jul 31, 10:23 PM CDTAreal Flood AdvisoryMEGGibson, Madison52 min
Jul 31, 10:25 PM CDTSpecial Weather StatementMEGCarroll, Gibson35 min
Jul 31, 10:31 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Madison44 min
Jul 31, 10:33 PM CDTSpecial Weather StatementMEGChester, Madison27 min
Jul 31, 10:48 PM CDTTornado WarningMEGBenton, Carroll, Decatur, Henderson42 min
Jul 31, 11:03 PM CDTSpecial Weather StatementMEGHardin27 min
Jul 31, 11:05 PM CDTSpecial Weather StatementMEGDyer25 min
Jul 31, 11:07 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy23 min
Jul 31, 11:12 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson18 min
Jul 31, 11:29 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson16 min
Jul 31, 11:31 PM CDTSpecial Weather StatementMEGDecatur14 min
Aug 1, 4:42 AM CDTAreal Flood AdvisoryMEGHardin2 hr
Jul 31, 8:07 PM CDTSpecial Weather StatementMEGClay38 min
Jul 31, 9:06 PM CDTTornado WarningMEGMississippi24 min
Jul 31, 7:45 PM CDTSpecial Weather StatementMEGPemiscot15 min
Jul 31, 8:35 PM CDTSpecial Weather StatementMEGDunklin25 min
Jul 31, 8:56 PM CDTSpecial Weather StatementMEGDunklin34 min
Jul 31, 9:00 PM CDTSpecial Weather StatementMEGPemiscot30 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.